Ask a doctor

Why are my dad's droopy eyelids caused by Parkinson's drooping even worse after Botox treatment to eyelids? (photo)

My dad has Parkinson's and was experiencing drooping eyelids. His doctor performed a round of Botox treatment to the eye to help lift the eyelids, however it looks like it's even worse than before. His eyelids appear heavy and covers half the iris and disrupting his vision. Did something go wrong?

Doctor Answers (3)

Drooping eyelids after Botox in Parkinson's

+3
The. Botox has migrated to Muller's muscle, which lifts the upper eyelid. This will wear off, and in the meantime he may be able to use apresoline drops to lift the eyelid.


New York Dermatologist
5.0 out of 5 stars 5 reviews

Thank you for your question.

+1
Thank you for your question. A before photo would be helpful. Botox can migrate into muscles where it was not intended and you receive the above result. It will wear off in approx. 3 months. 

Best, 

Martin Jugenburg, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 191 reviews

Botox to help with ptosis (droopy eyelids)

+1
When people have ptosis (eyelid or eyebrow droopiness) Botox must be done extremely conservatively and in just the right places or the ptosis can get much worse. This is what happened for your father. Sometimes reinjecting in other areas can help lift it again, but sometimes it's just best to wait for it to wear off.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.